Alert archive / New York / Flood Watches in 2014
Flood Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Oct 4, 2014, 4:40 AM EDT for Erie County, New York. It took effect at Oct 4, 2014, 8:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 4:40 AM EDT (08:40 UTC)
- In effect from
- Oct 4, 2014, 8:00 PM EDT
- Expired
- Oct 5, 2014, 6:51 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WGUS61 KBUF 040840 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 440 AM EDT SAT OCT 4 2014 NYZ010-041645- /O.NEW.KBUF.FA.A.0007.141005T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 440 AM EDT SAT OCT 4 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTY...NORTHERN ERIE. THIS INCLUDES THE BUFFALO METRO AREA. * FROM THIS EVENING THROUGH SUNDAY AFTERNOON. * OCCASIONAL LAKE EFFECT RAIN SHOWERS WILL CROSS THE NIAGARA FRONTIER TODAY. THE LAKE EFFECT SHOWERS ARE EXPECTED TO CONSOLIDATE INTO A BAND OF HEAVY LAKE EFFECT RAIN THIS EVENING AND LAST THROUGH SUNDAY. THE BAND OF RAIN WILL OSCILLATE NORTH AND SOUTH AT TIMES...BUT SHOULD SPEND THE MAJORITY OF THE TIME IMPACTING NORTHERN ERIE COUNTY. * RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WITHIN THE MOST PERSISTENT AREAS OF LAKE EFFECT RAIN...AND LOCALLY HIGHER AMOUNTS ARE POSSIBLE IF THE BAND REMAINS STATIONARY FOR A LONG ENOUGH PERIOD OF TIME. THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED FROM BUFFALO INTO THE NORTHTOWNS. THESE RAINFALL AMOUNTS MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ HITCHCOCK
5 follow-up statements
108 WGUS61 KBUF 041608 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1208 PM EDT SAT OCT 4 2014 NYZ010-050015- /O.CON.KBUF.FA.A.0007.141005T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 1208 PM EDT SAT OCT 4 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTY...NORTHERN ERIE. * FROM 8 PM EDT THIS EVENING THROUGH SUNDAY AFTERNOON. * OCCASIONAL LAKE EFFECT RAIN SHOWERS WILL CROSS THE NIAGARA FRONTIER THIS AFTERNOON. THE LAKE EFFECT SHOWERS WILL CONSOLIDATE INTO A BAND OF HEAVY LAKE EFFECT RAIN THIS EVENING AND LAST THROUGH AT LEAST THE FIRST HALF OF SUNDAY. THE BAND OF RAIN WILL OSCILLATE NORTH AND SOUTH AT TIMES...BUT SHOULD SPEND THE MAJORITY OF THE TIME IMPACTING NORTHERN ERIE COUNTY. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN THE MOST PERSISTENT AREAS OF LAKE EFFECT RAIN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IF THE BAND REMAINS STATIONARY FOR A LONG ENOUGH PERIOD OF TIME. THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED FROM BUFFALO INTO THE NORTHTOWNS. THESE RAINFALL AMOUNTS MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ RSH
349 WGUS61 KBUF 041948 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT SAT OCT 4 2014 NYZ010-050400- /O.CON.KBUF.FA.A.0007.141005T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 348 PM EDT SAT OCT 4 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTY...NORTHERN ERIE. * FROM 8 PM EDT THIS EVENING THROUGH SUNDAY AFTERNOON. * OCCASIONAL LAKE EFFECT RAIN SHOWERS WILL CROSS THE NIAGARA FRONTIER THIS AFTERNOON. THE LAKE EFFECT SHOWERS WILL CONSOLIDATE INTO A BAND OF HEAVY LAKE EFFECT RAIN THIS EVENING AND LAST THROUGH AT LEAST THE FIRST HALF OF SUNDAY. THE BAND OF RAIN WILL OSCILLATE NORTH AND SOUTH AT TIMES...BUT SHOULD SPEND THE MAJORITY OF THE TIME IMPACTING NORTHERN ERIE COUNTY. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN THE MOST PERSISTENT AREAS OF LAKE EFFECT RAIN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IF THE BAND REMAINS STATIONARY FOR A LONG ENOUGH PERIOD OF TIME. THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED FROM BUFFALO INTO THE NORTHTOWNS. THESE RAINFALL AMOUNTS MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ RSH
470 WGUS61 KBUF 050032 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 832 PM EDT SAT OCT 4 2014 NYZ010-050845- /O.CON.KBUF.FA.A.0007.000000T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 832 PM EDT SAT OCT 4 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTY...NORTHERN ERIE. * THROUGH SUNDAY AFTERNOON. * OCCASIONAL LAKE EFFECT RAIN SHOWERS WILL CONSOLIDATE INTO A BAND OF HEAVY LAKE EFFECT RAIN OVERNIGHT AND LAST THROUGH AT LEAST THE FIRST HALF OF SUNDAY. THE BAND OF RAIN WILL OSCILLATE NORTH AND SOUTH AT TIMES...BUT SHOULD SPEND THE MAJORITY OF THE TIME IMPACTING NORTHERN ERIE COUNTY. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN THE MOST PERSISTENT AREAS OF LAKE EFFECT RAIN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IF THE BAND REMAINS STATIONARY FOR A LONG ENOUGH PERIOD OF TIME. THE HEAVIEST RAINFALL AMOUNTS ARE EXPECTED FROM BUFFALO INTO THE NORTHTOWNS. THESE RAINFALL AMOUNTS MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ THOMAS
817 WGUS61 KBUF 050838 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 438 AM EDT SUN OCT 5 2014 NYZ010-051645- /O.CON.KBUF.FA.A.0007.000000T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 438 AM EDT SUN OCT 5 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTY...NORTHERN ERIE. * UNTIL 4 PM EDT THIS AFTERNOON. * A BAND OF LAKE EFFECT RAIN WILL OSCILLATE NORTH AND SOUTH AT TIMES...BUT SHOULD SPEND THE MAJORITY OF THE TIME IMPACTING NORTHERN ERIE COUNTY THROUGH EARLY MORNING. * RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN THE MOST PERSISTENT AREAS OF LAKE EFFECT RAIN FROM NORTH BUFFALO INTO PORTIONS OF TONAWANDA AND GRAND ISLAND...WITH AMOUNTS OF 1 TO 2 INCHES FROM AMHERST TO AKRON. THESE RAINFALL AMOUNTS MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ HITCHCOCK
985 WGUS61 KBUF 051051 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 651 AM EDT SUN OCT 5 2014 NYZ010-051200- /O.CAN.KBUF.FA.A.0007.000000T0000Z-141005T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE- INCLUDING THE CITY OF...BUFFALO 651 AM EDT SUN OCT 5 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. LAKE EFFECT RAIN HAS MOVED SOUTH INTO THE BOSTON HILLS AND WESTERN SOUTHERN TIER EARLY THIS MORNING. THE LAKE EFFECT RAIN WILL MOVE BACK NORTH INTO THE BUFFALO METRO AREA LATER THIS MORNING...BUT THIS SECOND BATCH OF RAIN IS EXPECTED TO BE TOO BRIEF TO PRODUCE ANY FLOODING BEFORE LAKE EFFECT RAIN WEAKENS THIS AFTERNOON. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Oct 4, 1:39 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 4, 1:39 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
139 AM EDT SAT OCT 4 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEW
YORK TONIGHT...PRODUCING WIDESPREAD SHOWERS AND POSSIBLY A
THUNDERSTORM OR TWO IN THE PROCESS. NOTABLY COLDER AIR WILL INVADE
OUR REGION IN THE WAKE OF THE FRONT ON SATURDAY...AND THIS WILL SET
THE STAGE FOR SOME LAKE EFFECT RAIN SHOWERS NORTHEAST OF BOTH LAKES.
THE RAIN COULD BE SIGNIFICANT SATURDAY NIGHT AND SUNDAY FOR SITES
NEAR BUFFALO.
&&
.NEAR TERM /THROUGH TODAY/...
AN AREA OF LIGHT RAIN SHOWERS WITHIN A PREFRONTAL TROUGH CONTINUES
TO MOVE ACROSS THE EASTERN LAKE ONTARIO REGION THIS LATE EVENING.
THIS ACTIVITY IS AHEAD OF THE MAIN COLD FRONT...WHICH LATE THIS
EVENING STRETCHES FROM AN AREA OF LOW PRESSURE NEAR JAMES BAY
SOUTHWARD ACROSS THE WESTERN END OF LAKE ONTARIO...OVER WESTERN NEW
YORK AND DOWN TOWARDS THE WESTERN CAROLINAS.
WATER VAPOR IMAGERY DISPLAYS A DEEP...CLOSED...UPPER LEVEL AREA OF
LOW PRESSURE OVER THE WESTERN GREAT LAKES REGION. THIS UPPER LEVEL
LOW WILL DEEPEN TO 4 SD BELOW NORMAL BY SATURDAY MORNING JUST SOUTH
OF THE GREAT LAKES. AS THE SURFACE COLD FRONT RACES FARTHER AWAY
FROM THIS UPPER LEVEL LOW...IT WILL SLOW SOME AND POSSIBLY FORM A
WAVE ALONG THE FRONTAL BOUNDARY. THIS WILL MAINTAIN SHOWERS ACROSS
OUR REGION...ESPECIALLY TOWARDS THE WEST THROUGH THE OVERNIGHT TIME
PERIOD AND INTO SATURDAY MORNING.
UNDER OVERCAST SKIES LOWS TONIGHT WILL RANGE ACROSS THE
50S...COOLEST OVER FAR SW NYS WHERE THE EDGE OF MUCH COOLER AIR WILL
REACH.
TEMPERATURES ON SATURDAY WILL BE SOME 15 TO 20 DEG F LOWER THAN
THOSE FROM TODAY...WITH HIGHS ONLY IN THE 50S AND LOWER 60S. THIS
TEMPS WILL ACTUALLY BE MUCH CLOSER TO NORMAL THAN WHAT WE HAVE BEEN
EXPERIENCING THE PAST COUPLE WEEKS. THIS CHANGE TO COLDER WEATHER
WILL BE ACCOMPANIED BY BRISK SOUTHWEST WINDS THAT COULD GUST OVER 30
MPH DOWNWIND OF LK ERIE AND ACROSS THE HIGHER TERRAIN. AS
TEMPERATURES ALOFT AT 850 HPA FALL TO 0C AND LOWER THROUGH THE DAY
SATURDAY SOUTHWEST WINDS AND AMBIENT LOW LEVEL MOISTURE WILL SET UP
A LAKE EFFECT BAND OF RAIN. THIS RAIN WILL LIKELY BE ORIENTED
TOWARDS THE CITY OF BUFFALO BY THE AFTERNOON HOURS...BEFORE SOME
SLIGHT BACKING TO THE WINDS BRING THE BAND OF RAIN NORTHWARD TOWARDS
NIAGARA COUNTY.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AS COLDER AIR AT SURFACE AND ALOFT MOVE IN WITH A SECONDARY TROUGH
FOLLOWING THE COLD FRONT...LAKE EFFECT RAIN SHOWERS WILL DEVELOP TO
THE NORTHEAST OF LAKES ERIE AND ONTARIO. LAKE ERIE WILL SHOW THE
GREATEST RESPONSE WITH A LONG FETCH OF SOUTHWESTERLY WINDS...850MB
TEMPS RANGING FROM 0C TO -2C...LAKE SURFACE TEMPS IN THE UPPER TEENS
CELSIUS OR EVEN +20C OVER CENTRAL LAKE ERIE. LAKE INDUCED CAPE ABOVE
2000 J/KG AT 00Z SUNDAY AND FALLING BIT TO AROUND 1500 J/KG AS THE
COLDEST OF 850MB TEMPS SLIP SOUTH OF THE REGION. EQUILIBRIUM LEVELS
ABOVE 20KFT WILL MEAN THE CHANCE FOR THUNDER...AS WELL AS THE CHANCE
FOR GRAUPEL TO REACH THE SURFACE DUE TO THE COLD TEMPS JUST OFF THE
DECK. ALL THE ABOVE PARAMETERS POINT TO THE POSSIBILITY IF NOT
LIKELIHOOD OF WATERSPOUTS ON THE LAKE AS WELL. THIS ALL
SAID...EXPECT A CONSOLIDATED BAND OF POTENTIALLY HEAVY LAKE EFFECT
RAIN DOWNWIND OF LAKE ERIE SETTING UP ACROSS NORTHERN ERIE AND
SOUTHERN NIAGARA COUNTIES...POSSIBLY INTO CENTRAL ERIE COUNTY ON
SUNDAY MORNING.
THERE WILL BE LESS FAVORABLE CONDITIONS FOR ORGANIZED LAKE EFFECT
ACROSS AREAS NORTHEAST OF LAKE ONTARIO AS IT APPEARS THERE WILL BE
MORE SHEARED ENVIRONMENT ACROSS THIS REGION...WHICH WILL LIMIT THE
STRENGTH OF ANY OF THE LAKE EFFECT BANDS THAT DO GET GOING LATER
SATURDAY NIGHT. WILL GO WITH CHANCE POPS FOR SCATTERED LAKE INDUCED
SHOWERS DOWNWIND OF LAKE ONTARIO ACROSS JEFFERSON AND NORTHERN LEWIS
COUNTIES AS THE ACTIVITY SHOULD BE MUCH LESS ORGANIZED IN NATURE DUE
TO THE INCREASED SHEAR. IT WILL BE DOWNRIGHT CHILLY AS LOWS BY
SUNDAY MORNING WILL RANGE FROM THE MID AND UPPER 30S INLAND...TO THE
LOWER 40S NEAR THE LAKESHORES.
LAKE EFFECT SHOWERS WILL PERSIST THROUGH MUCH OF SUNDAY WITH THE
BAND OFF LAKE ERIE MOVING BACK INTO SOUTHERN NIAGARA COUNTY AS WELL
AS NORTHERN ERIE COUNTY. THE LAKE SHOWERS OFF LAKE ONTARIO MAY MOVE
NORTH OF THE WATERTOWN AREA TO THE HEAD OF THE SAINT LAWRENCE RIVER
AND THOUSAND ISLANDS REGION...STILL SPREAD OVER A LARGER AREA. THOSE
AREAS NOT IMPACTED BY THE LAKE EFFECT ACTIVITY CAN EXPECT MAINLY DRY
CONDITIONS...ALTHOUGH PLENTY OF CLOUDS WITH THE POSSIBLY OF A FEW
BREAKS OF SUN WILL BE THE RULE AS PLENTY OF LOW LEVEL MOISTURE AND
CYCLONIC FLOW REMAIN IN PLACE. THIS WILL BE THE COOLEST DAY OF THIS
7-DAY PERIOD AS HIGHS ONLY TOP OUT IN THE LOW TO MID 50S...WITH SOME
LOCATIONS ACROSS THE HIGHER TERRAIN LIKELY NOT MAKING IT OUT OF THE
UPPER 40S.
LAKE EFFECT SHOWERS WILL WIND DOWN SUNDAY NIGHT AS WINDS BECOME
SOUTHERLY BUT THE DEEP CYCLONIC FLOW AND LINGERING MID LEVEL
MOISTURE WILL MAINTAIN A FAIR AMOUNT OF CLOUDS ACROSS THE REGION.
THE COOL TEMPS AT NIGHT WILL SETTLE TO LOWS IN THE UPPER 30S TO
LOWER 40S ON SUNDAY NIGHT.
A WARM FRONT WILL LIFT ACROSS THE REGION ON MONDAY WITH MAINLY
SCATTERED RAIN SHOWERS AND THE SOUTHERLY WINDS WILL BOOST TEMPS BACK
TO NEAR SEASONAL NORMALS IN THE LOWER TO MID 60S FOLLOWED BY A
VARIABLY CLOUDY MONDAY NIGHT WITH LOWS IN THE MIDDLE TO UPPER 40S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A VERY BROAD AND ANOMALOUSLY DEEP CLOSED LOW CENTERED OVER ONTARIO
AT THE START OF THIS PERIOD WILL GRADUALLY FILL DURING THE COURSE OF
THE WEEK...WHILE THE PARENT LONGWAVE TROUGH WILL DE-AMPLIFY OVER THE
GREAT LAKES REGION. THIS WILL ALLOW FOR A MODIFICATION IN OUR
AIRMASS...SO THAT OUR TEMPERATURES WILL AVERAGE NEAR TO JUST ABOVE
NORMAL EARLY OCTOBER VALUES.
AS THE UPPER CLOSED LOW SPINS ACROSS ONTARIO PROVINCE ON
TUESDAY...WARMER LOW LEVEL SOUTHWESTERLY FLOW WILL BE TOPPED BY
COOLER TEMPS ALOFT WITH SUFFICIENT MOISTURE TO KEEP CHANCE POPS FOR
SCATTERED SHOWERS TUESDAY THROUGH WEDNESDAY. ZONAL FLOW ALOFT SETS
UP BY THURSDAY WITH A PERIOD OF CLEARING SKIES WEDNESDAY NIGHT. LOW
PRESSURE FORMING OVER THE LOWER PLAINS ON THURSDAY WILL ESTABLISH A
STRONGER WARM FRONT SOUTH OF THE REGION BY WEEKS END WITH A BETTER
CHANCE OF RAIN FOR FRIDAY. THE TEMPERATURE TREND FOR MUCH OF THE
WEEK WITH BE RATHER FLAT WITH HIGHS IN THE UPPER 50S OVER THE
HIGHEST TERRAIN TO LOWER 60S ELSEWHERE...AND LOWS IN THE MIDDLE
40S...SOME LOW 40S OVER THE HILLTOPS OF THE SOUTHERN TIER AND TUG
HILL PLATEAU.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A SURFACE COLD FRONT ACROSS WESTERN NY AT 05Z WILL CONTINUE TO MOVE
EAST INTO THE EASTERN LAKE ONTARIO REGION THROUGH THIS MORNING. MOST
OF THE STEADIER SHOWERS WILL BE FOUND ALONG AND JUST BEHIND THE
SURFACE COLD FRONT. EXPECT A FEW HOURS OF MVFR VSBY IN PERSISTENT
SHOWERS MOVING FROM WEST TO EAST ACROSS THE REGION THROUGH THIS
MORNING FOLLOWING THE FRONTAL PASSAGE. CIGS WILL DROP TO MAINLY MVFR
ACROSS LOWER ELEVATIONS AND IFR ACROSS HIGHER TERRAIN FOR SEVERAL
HOURS FOLLOWING THE COLD FRONTAL PASSAGE.
ON SATURDAY THE RAIN WILL LINGER EAST OF LAKE ONTARIO THROUGH MIDDAY
WITH AREAS OF MVFR ACROSS LOWER ELEVATIONS AND IFR ACROSS HIGHER
TERRAIN. THIS WILL IMPROVE DURING THE AFTERNOON AS THE FRONT MOVES
INTO EASTERN NY. FARTHER WEST...ANY POST-FRONTAL LOWER CIGS WILL
IMPROVE TO MAINLY VFR BY LATE MORNING...WITH SOME MVFR CIGS STILL
POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER.
SOME MVFR MAY ALSO RE-DEVELOP OVER LAKE ERIE TO NEAR KIAG AS LAKE
EFFECT RAIN SHOWERS DEVELOP LATER IN THE DAY.
OUTLOOK...
SATURDAY NIGHT AND SUNDAY...MAINLY VFR EXCEPT AT KBUF AND POSSIBLY
AT KIAG WHERE IFR CONDITIONS WILL BE POSSIBLE IN LAKE EFFECT RAIN.
MONDAY...MVFR IN SCATTERED SHOWERS.
TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
WEDNESDAY...VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A SLOW MOVING COLD FRONT WILL CROSS THE LOWER GREAT LAKES TONIGHT.
GUSTY SOUTHERLY WINDS ALONG AND AHEAD OF THIS FRONT WILL KEEP SCA
CONDITIONS IN PLACE FOR ALL OF THE NEARSHORE WATERS...THEN AFTER A
BRIEF LULL...WINDS WILL FRESHEN AND BECOME SOUTHWEST IN THE WAKE OF
THE FRONT LATER TONIGHT AND SATURDAY. THIS WILL KEEP SCA CONDITIONS
IN PLACE.
MUCH COLDER AIR BEHIND THE FRONT WILL RESULT IN SIGNIFICANT
INSTABILITY OVER THE LOWER GREAT LAKES DURING THE WEEKEND...WHICH
WILL NOT ONLY RESULT IN LAKE EFFECT RAIN...BUT WILL LIKELY SUPPORT
THE DEVELOPMENT OF WATERSPOUTS. THIS WILL ESPECIALLY BE THE CASE
OVER LAKE ERIE WHERE NEAR SFC WINDS WILL CONVERGE WITH THE LAKE
EFFECT ACTIVITY...PROVIDING A FOCUS FOR WATERSPOUTS. WILL INCLUDE
LIKELY WORDING FOR WATERSPOUTS SATURDAY AFTERNOON INTO THE EVENING
HOURS ON LAKE ERIE.
MARINERS SHOULD BE ALERT FOR THIS LIKELIHOOD AND PAY ATTENTION FOR
SPECIAL MARINE WARNINGS FOR THESE HAZARDS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT MONDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR LOZ042>045.
&&
SYNOPSIS...RSH
NEAR TERM...THOMAS
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...HITCHCOCK
MARINE...RSH/THOMASHazardous weather outlook, Oct 3, 5:11 AM EDT, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT FRI OCT 3 2014 NYZ001-010-040915- NIAGARA-NORTHERN ERIE- 511 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR AN ORGANIZED BAND OF HEAVY LAKE EFFECT RAIN TO DEVELOP DOWNWIND OF LAKE ERIE SATURDAY NIGHT THROUGH SUNDAY MORNING...WHICH COULD PRODUCE LOCALIZED SIGNIFICANT RAINFALL AMOUNTS FROM THE CITY OF BUFFALO INTO THE NORTHTOWNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>008-011>014-019>021-085-040915- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 511 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR WATERSPOUTS SATURDAY EVENING THROUGH SUNDAY ON LAKE ERIE AND LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:37 PM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Wyoming | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.